MAUDE Adverse Event Report: NUVASIVE, INC. NUVASIVE COROENT SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR

NUVASIVE, INC. NUVASIVE COROENT SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Model Number 6908855
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Damage to Ligament(s) (1952)
Date of Event 10/10/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No device has been returned for evaluation.It was reported that during the placement/fracture of 8mm devices that the all may have been compromised, resulting in additional instability, necessitating placement of a 10mm implant.Post-op radiographs were received confirming proper placement of the 10mm implant.The root cause of this reported event is unknown, however review of the operational notes indicate implant size selection or anatomical characteristics of the patient contributed to the event.There is no plan for revision.Labeling review: ".Potential risks identified with the use of this system, which may require additional surgery, include: bending, fracture or loosening of implant component(s), loss of fixation, nonunion or delayed union, fracture of the vertebra, neurological, vascular or visceral injury, metal sensitivity or allergic reaction to a foreign".".Correct selection of the implant is extremely important.The potential for success is increased by the selection of the proper size of the implant.While proper selection can minimize risks, the size and shape of human bones present limitations on the size and strength of implants." device not returned to manufacture.
 
Event or Problem Description
A (b)(6) underwent a lateral procedure in which three 8mm interbody devices reportedly fractured during impaction.The fourth cage was succesfully placed but the surgeon decided to upsize to a 10mm cage due to possible all damage.

Brand Name
NUVASIVE COROENT SYSTEM
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Manufacturer (Section D)
NUVASIVE, INC.
7475 lusk blvd
san diego CA 92121
MDR Report Key6082721
Report Number2031966-2016-00081
Device Sequence Number16333109
Product Code MAX
UDI-Device Identifier00887517389718
UDI-Public00887517389718
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K141665
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/07/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Model Number6908855
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/10/2016
Initial Report FDA Received Date11/07/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age54 YR
Patient Weight57